There is a certain irony here:
"Ugh, tricyclics! Low selectivity for the serotonin transporter over the noradrenaline transporter, and what's with all the antagonism at histamine, alpha and 5HT2A receptors? Dirty stuff! Thankfully this is the 90's, and we have Selective Serotonin Reuptake Inhibitors!"
"...eh, maybe you do need a bit of a noradrenaline boost on top. Thankfully this is 2000, and we have SNRI's!"
"...and maybe it would be nice to have some histamine/5HT2-antagonism-mediated anti-anxiety action, too. It's 2010, try some Seroquel or Mirtazapine on top of your antidepressant!"
"...and we do want some alpha1-adrenergic receptor antagonism to normalize the HPA axis! And some FIASMA / BDNF would be nice. R&D, get started! It's 2018!"
"...or just have a tricyclic."
I would not be surprised if they try to market anticholinergics as new groundbreaking anxiolytics in a few years from now...
I've been taking Sertraline (50mg daily) for 9 months now.
Reason for taking Sertraline: Depression & SAD. Maybe some GAD.
So Sertraline treats my baseline anxiety quite well, also got rid of digestion problems, but I am struggling with side effects:
Motor restlessness, agitation. I've always been quite "hyperactive", but Sertraline has worsened it by a good amount. I cannot sit still, I feel I have to walk, to pace. I move my fingers and toes to "release" some of the energy. Also lots of fidgeting, rocking back and forth. I have the urge to crawl out of my skin.
_ Indifference, amotivation, apathy, lethargy. I get less things done on Sertraline than before Sertraline. Just want to sit around and do nothing. It is really disconcerting, because things would happen like a major car malfunction or someone f*ck*ng me over and I'd be thinking "this SHOULD piss me off, but, meh.. whatever.."! I've been doing some reading & research and there is the hypothesis that SSRI-induced-stimulation of 5HT2C & 5HT2A receptors dampens the dopaminergic transmission in the prefrontal cortex thus causing these specific SSRI side effects. Antagonism / Inverse Agonism of these receptors should theoretically resolve the problem. What medications do antagonize / inverse agonize these receptors? Are there any other reliable theories on what is causing this? And what could help?
_ Sleep disturbances, f*ck*d up sleep cycle, crappy sleep. Falling asleep is difficult, shallow sleep, waking up a lot in the night => daytime fatigue. (This week I've been sleeping a lot, maybe because the body wants to compensate for last months's bad sleep?)
_ Heat intolerance + hot flashes. My entire life I've been loving warmth and heat. I was the guy who could sit at the top row in the sauna for 20min @ 100°C (212 °F), but right now I cannot even stand a mild summer. And I have been getting hot flashes lasting between 10-15 mins several times a day (I am a 29 year old male, so pretty sure it is not menopause related)
_ I also lost quite a bit of weight, partially due to loss of appetite, but also due to increased metabolic rate. My appetite is back to normal, but I am still not gaining any weight. BMI 20 right now.
_ Palpitations (BUM BUM BUM BUM. BUM . . . BUM . . . BUM)
_ mild headaches and "pressure" in my neck. Nothing bad, but very annoying in the mid and long term. Now I don't know what to do. I need some meds with "less" side effects. I haven't tried any combination of medications yet. To my dismay my doc prefers the SSRI merry go around aka SSRI carousel. I found a new psychiatrist and I will have a first appointment in about a month, but I don't know what to suggest to him. Has anybody some experience with a similar situation? Which antidepressant would be suitable for me? If there is someone who had the same problem and found some solution: please write me. Thank you. Greetings from Germany!
Has anyone has experienced weight gain with Emsam, at about 6-9 mg? I've been on antidepressants since I was about 12 (am now 45) and have taken essentially everything under the sun with mixed results. I'm interested now in trying the Emsam patch, but I am terrified of gaining weight. I gained a lot on both Nardil and Parnate, so I am leery any MAOI that claims to be "weight neutral".
Water retention is a concern as well...I'm hoping that given that it's a patch and enters directly into the bloodstream, chances of water retention or an effect on glucose or metabolism might be lower.
Does anyone have experiences to share? Any insight would be appreciated!
So I was under the impression that Parnate was a weight-friendly drug, and if anything, would be liable to cause weight loss. So far, my impressions have been very wrong if this is indeed the culprit of my weight gain.
I started Parnate 1/5/17. On 1/3/17 I weighed 217.7 lb. I rapidly gained weight despite no diet changed until now, 4/6/17, and I weigh 263 lb. That's a difference of 45.3 lb over 4 months. That's pretty profound to me, anyway, as I've never had this much weight gain from a medicine before...
My question is has anyone else been on Parnate and had any degree or this degree of weight gain?
I'm thinking about going off of it, which is a shame because it's the best antidepressant I've ever been on so far, but then again I've started not to respond to it as well as I used to. I've been taking it with a stimulant of some form or another (before Adderall, now Adipex, and no weight loss has happened at all). This is extraordinarily frustrating for me because it was either last summer or two summers ago that I got down to 172.6 lb, just pounds away from my goal weight of 160 lb. I've never been this heavy before in my life, and I have to take muscle relaxants because my back actually hurts just by carrying all this extra weight around...